MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Model Number 4566
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Pain (1994); Swelling/ Edema (4577)
Date of Event 11/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after approximately four months of an achilles repair procedure with regeneten, a patient had severe pain and swelling of the achilles area.A ct showed an abscess within the achilles tendon so an incision was made to debride the area.The cultures showed a mssa infection.The patient was treated and the infection was resolved.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review states that the reported swelling, pain, necrotic tissue, mssa, esr 21, and the ct report that revealed an abscess within the achille¿s tendon were all consistent with the reported post-surgical infection.However, based on the information provided the definitive source of the reported infection could not be determined, although, user technique/non-compliance as potential contributory factors could not be ruled out.It cannot be concluded that the reported abscess is a malfunction of the regeneten implant vs a complication of the surgical procedure.Reportedly, the patient was last seen on (b)(6), still on boot therapy without signs of infection.According to the report, the patient was a no show for his last scheduled follow-up appointment.However, it was reported that the infection was resolved after treatment was provided.Based on the limited information provided a thorough medical assessment could not be performed; therefore, we are unable to conclude specific factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.H11: h2: corrected information: 510k, d1, d2, d4, h4 and h6: health effect - impact code.
 
Additional Manufacturer Narrative
H11: h2: corrected information: d4: unique identifier (udi) #.

Brand Name
BIOINDUCTIVE IMPLANT W/ARTH DEL LRG
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13529302
Report Number3003604053-2022-00006
Device Sequence Number14471545
Product Code OWY
UDI-Device Identifier00885556735664
UDI-Public00885556735664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model Number4566
Device Catalogue NumberUNKNOWN
Device Lot NumberA8692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer07/18/2024
08/05/2024
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date07/24/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale